MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL PNK 20GA X 1.0IN; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL PNK 20GA X 1.0IN; PERIPHERAL IV CATHETERS
Catalog Number 381033
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that insyte autog bc global pnk 20ga x 1.0in has foreign matter at the end of the catheter.The following information was provided by the initial reporter: the complaint states that the catheter is defective as the beveled cap has a foreign element (looking as glue or plastic) which could be removed during the injection to the patient.No patient was connected as the defect was seen before use.A sample is also available and will be sent to you once we receive acknowledge from the reporter.
 
Additional Manufacturer Narrative
The complaint of foreign matter on the 20g insyte autoguard was not confirmed as the only material observed on the returned sample was lubrication.The drops of lubrication may have been concerning to the customer, but the non-foreign matter is intended to be present on the catheter.As the condition of the returned sample was within specification, no additional action was taken.A review of the inspection records and quality/manufacturing controls for the implicated lot indicated no issues with the manufacturing process.Manufacturing controls are in place to mitigate the occurrence of this type of failure.The complaint has been documented and will continue to be monitored as part of ongoing efforts to identify potential manufacturing related issues.Investigation findings indicate that this is not an mdr reportable event.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC GLOBAL PNK 20GA X 1.0IN
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18003378
Report Number1710034-2023-01223
Device Sequence Number7677828
Product Code FOZ
UDI-Device Identifier00382903810338
UDI-Public(01)00382903810338
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number381033
Device Lot Number3045580
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown